Alert archive / Hawaii / Flash Flood Warnings in 2015
Flash Flood Warning 53, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Oct 5, 2015, 7:46 PM HST for Kalawao County, Hawaii. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2015, 7:46 PM HST (05:46 UTC)
- Expired
- Oct 5, 2015, 9:45 PM HST
- In force
- 119 min
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 89 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572
WGHW50 PHFO 060546
FFWHFO
HIC009-060745-
/O.NEW.PHFO.FF.W.0053.151006T0546Z-151006T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
746 PM HST MON OCT 5 2015
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF MAUI IN MAUI COUNTY
* UNTIL 945 PM HST
* AT 743 PM HST...USGS GAUGE REPORTS INDICATED HEAVY RAIN FALLING
OVER HAIKU-PAUWELA WITH HONOPOU STREAM REPORTING WATER LEVELS HIGH
ENOUGH TO CAUSE FLASH FLOODING AROUND HANA HIGHWAY NEAR LUPI ROAD.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
HAIKU-PAUWELA...HAIKU...PUKALANI...HALIIMAILE...MAKAWAO...NAHIKU
AND HUELO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 945 PM HST IF HEAVY RAIN
PERSISTS.
LAT...LON 2068 15606 2086 15639 2095 15629 2093 15627
2094 15625 2093 15624 2082 15611 2083 15609
2081 15603 2078 15600
$$
REYNES1 follow-up statement
486
WGHW70 PHFO 060747
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
947 PM HST MON OCT 5 2015
HIC009-060755-
/O.EXP.PHFO.FF.W.0053.000000T0000Z-151006T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAUI HI-
947 PM HST MON OCT 5 2015
...THE FLASH FLOOD WARNING FOR THE ISLAND OF MAUI IN MAUI COUNTY HAS
EXPIRED...
LATEST RAIN GAUGE REPORTS AND RADAR RAINFALL ESTIMATES OVER THE
WARNED AREA INDICATE THAT THE THREAT FOR FLASH FLOODING HAS
DIMINISHED...WITH CONDITIONS NO LONGER EXPECTED TO POSE A THREAT TO
LIFE OR PROPERTY.
THUS...THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT.
LAT...LON 2068 15606 2086 15639 2095 15629 2093 15627
2094 15625 2093 15624 2082 15611 2083 15609
2081 15603 2078 15600
$$
REYNESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:47 PM HST, 3 hours 59 minutes earlier.
Area forecast discussion, Oct 5, 3:47 PM HST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 347 PM HST MON OCT 5 2015 .SYNOPSIS... MODERATE TRADES WILL CONTINUE AS THE ISLANDS REMAIN BETWEEN A HIGH PRESSURE SYSTEM LOCATED FAR TO THE NORTHWEST...AND TROPICAL STORM OHO SOUTH OF THE ISLANDS. A NORTHEAST TO SOUTHWEST BAND OF SHOWERS OVER OAHU THIS MORNING IS EXPECTED TO SINK SOUTHWARD...SPREADING SHOWERS TO MAUI COUNTY THIS AFTERNOON AND THE BIG ISLAND TONIGHT. THE TRADE WIND FLOW WILL FOCUS MOST OF THOSE SHOWERS OVER WINDWARD AND MAUKA AREAS. && .DISCUSSION... THE NORTHEAST TO SOUTHWEST ORIENTED CLOUD BAND THAT HAS SAT OVER OAHU MOST OF THE DAY HAS FINALLY BEGUN TO SHIFT TO THE SOUTH LATE THIS AFTERNOON. THIS BAND...ASSOCIATED WITH AN OLD FRONT OR TROUGH...HAS BROUGHT PLENTY OF LOW CLOUDS TO OAHU...AND SOME RAIN. FOR THE MOST PART THE RAIN OVER THE EAST SIDE OF THE ISLAND WAS LIGHT ALL DAY...BUT SOME OF THE GAGES IN THE MOUNTAINS DID PICK UP BETWEEN .50 AND 1 INCH IN 3 HOURS. THE BAND IS STARTING TO MOVE TO THE SOUTH AND IS EXPECTED TO BRING AN UPTICK IN SHOWERS TO MAUI COUNTY TONIGHT. THE AFTERNOON SOUNDINGS FROM HILO AND LIHUE HAD 1.35 AND 1.19 ICHES OF PRECIPITABLE WATER /PW/ RESPECTIVELY. THESE VALUES ARE WITHIN NORMAL FOR THIS TIME OF YEAR...AS ARE THE 500 AND 700 MB TEMPERATURES. AS SUCH DO NOT EXPECT ANY PROBLEMS WITH HEAVY RAIN. TROPICAL STORM OHO REMAINS TO THE SOUTH OF THE ISLANDS...AND IS EXPECTED TO CONTINUE MOVING TO THE NORTHEAST OVER THE NEXT BIT. THE STORM IS EXPECTED TO REMAIN FAR ENOUGH SOUTH TO HAVE A MINIMAL IMPACT ON WINDS OVER THE MAIN HAWAIIAN ISLANDS. SOME OF THE MOISTURE ASSOCIATED WITH OHO MAY REACH THE BIG ISLAND TONIGHT THROUGH MIDWEEK. HOWEVER...AS WITH THE SHOWER ACTIVITY MENTIONED ABOVE...DO NOT EXPECT ISSUES WITH HEAVY RAIN. HIGH PRESSURE BUILDING TO THE NORTHWEST OF THE STATE WILL CONTINUE TO BRING TRADES TO THE ISLANDS FOR MUCH OF THE WEEK. THROUGH THE WEEK...THE HIGH IS EXPECTED TO REMAIN TO THE NORTHWEST...WITH THE ASSOCIATED RIDGE NORTH OF THE ISLANDS. EXPECT TRADE WIND SHOWERS TO PERSIST WITH SHOWERS FOCUSED OVER THE WINDWARD SIDES OF THE ISLANDS. HEADING INTO THE WEEKEND...THE GFS WANTS TO BRING IN SOME ADDITIONAL LOW LEVEL MOISTURE FROM THE SOUTHEAST. IT DOESN/T APPEAR TO BE AN ORGANIZED SYSTEM...BUT RATHER SOME LEFT OVER MOISTURE BEING CARRIED NORTHWARD...WHICH COULD BOOST SOME POPS. && .AVIATION... THE DECAYING FRONTAL BOUNDARY AS OF 02Z IS CENTERED BETWEEN OAHU AND MOLOKAI WITH LOW CLOUDS SPREADING OVER OAHU THROUGH MAUI. AIRMET SIERRA FOR MTN OBSC IS POSTED FOR NORTH THROUGH EAST SECTIONS OF THESE ISLANDS AND OVER THE NORTH THROUGH EAST SECTIONS ON KAUAI. THIS WILL LIKELY BE DROPPED AT THE 04Z ROUTINE ISSUANCE FOR KAUAI...ELSEWHERE EXPECT MTN OBSC TO CONTINUE INTO THE NIGHT. THE FRONTAL BOUNDARY WILL CONTINUE TO DISSIPATE AND DRIFT EAST WITH WHAT REMAINS OF THE FRONT REACHING THE BIG ISLAND LATE TONIGHT. THE MVFR TO IFR CONDITIONS ALONG THE WINDWARD SIDE OF OAHU SHOULD IMPROVE TONIGHT AND SLOWLY FOLLOW SUITE OVER MOLOKAI AND MAUI. AIRMET SIERRA MAY BE NEEDED OVER THE BIG ISLAND TONIGHT. MODERATE TO GUSTY N WINDS CAN ALREADY BE SEEN AT TERMINALS FROM MAUI WEST. EXPECT THESE MODERATE TO GUSTY N TO NE WINDS OVER THE ISLAND TUESDAY. && .MARINE... CURRENTLY NO MARINE HAZARDS IN EFFECT. TROPICAL STORM OHO COULD PRODUCE SOME SOUTHERLY AND EASTERLY SWELLS THAT ARE MOST LIKELY TO IMPACT THE BIG ISLAND. BOTH SOUTH AND EAST SHORES OF THE BIG ISLAND COULD APPROACH ADVISORY LEVELS. THE SOUTH SHORES COULD SEE A BUMP AS EARLY AS TONIGHT...BUT THE BUMP ON THE EAST SIDE WILL LIKELY BE TOMORROW. THE REMAINING ISLANDS WILL LIKELY BE SHADOWED FROM ANY OF THIS SURF. ELSEWHERE...THE CURRENT NORTH NORTHEAST SWELL CONTINUES TO DECLINE. ANOTHER MODERATE SWELL IS EXPECTED TO ARRIVE SATURDAY NIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...M BALLARD AVIATION...EATON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:16 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Oct 5, 8:03 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Oct 5, 9:53 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Oct 6, 5:17 AM HST | Areal Flood Advisory | HFO | Hawaii | 9 hr |
| Oct 6, 11:50 AM HST | Small Craft Advisory | HFO | 28 hr | |
| Oct 6, 11:55 AM HST | Wind Advisory | HFO | Hawaii | 10 hr |
| Oct 6, 1:59 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.